Hail, Osborne
- When
- May 8, 6:00 PM CST
- Where
- Osborne County, Osborne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.430, -98.700
Around 5 pm CDT on this Wednesday, a thunderstorm rapidly formed over northwestern Russell county and was quickly joined by a string of other storms. These storms formed a short line segment, the northeastern end of which extended into Osborne county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Around 5 pm CDT on this Wednesday, a thunderstorm rapidly formed over northwestern Russell county and was quickly joined by a string of other storms. These storms formed a short line segment, the northeastern end of which extended into Osborne county. Just before 5:30 pm CDT, a new storm developed near the town of Osborne. The storm remained stationary until an apparent storm split occurred around 6 pm CDT. This newly split cell produced several reports of severe hail, roughly 5 miles west of Osborne. The hail was as large as golf balls. The southwestern terminus of the line segment of storms remained stationary over northeastern Ellis county, until around 6:20 pm CDT, when the storm split. The newly split left storm slowly drifted into southern Rooks county, briefly producing one inch hail south of Plainville just after 7 pm CDT. Thereafter, the storm rapidly weakened.
The upper-level flow was very complex, but an upper-level trough was crossing the Northern Plains. The storms formed within an inverted trough, between low pressure over the Oklahoma Panhandle, and a cold front progressing through the Northern Plains. Temperatures in the mid-70s and dewpoints in the mid-50s resulted in MLCAPE between 1000 and 1500 J/kg. While mostly short-lived multicells occurred, deep layer and low-level shear was marginally strong enough for the supercells.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 8, 3:39 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 439 PM CDT WED MAY 8 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 439 PM CDT WED MAY 8 2013 CERTAINLY THE MAIN CONCERN DURING THE NEXT 24 HOURS ARE THUNDERSTORM CHANCES TONIGHT...AND WHETHER OR NOT A FEW STORMS COULD BECOME SEVERE PRIMARILY IN KS ZONES. WILL STATE OFF THE TOP THAT CONFIDENCE IN THE DETAILS IS LOWER THAN USUAL...OWING TO FAIRLY WEAK SYNOPTIC SCALE FORCING...BUT AT LEAST A FEW LOW LEVEL FOCUSING MECHANISMS. 20Z OBJECTIVE SURFACE ANALYSIS REVEALS A BIT OF A MESSY LOW LEVEL WIND FLOW ACROSS THE CWA...WITH SUSTAINED SPEEDS GENERALLY ONLY AROUND 10 MPH...AND AND EASTERLY COMPONENT IN MOST AREAS...BUT A NORTHERLY COMPONENT NOW IN PLACE IN SOME FAR NORTHERN/WESTERN COUNTIES BEHIND THE LEADING EDGES OF A WEAK COLD FRONT...WHILE THE EXTREME SOUTHEAST CWA AROUND BELOIT KS HAS A SOUTHERLY BREEZE ALONG A WEAK WARM FRONT EXTENDING NORTHEAST FROM A 1005 MILLIBAR LOW CENTERED OVER THE OK PANHANDLE. A FAIRLY EXPANSIVE LOW-MID LEVEL CLOUD FIELD HAS HELD AFTERNOON TEMPERATURES DOWN IN THE MID- UPPER 60S ACROSS MUCH OF THE CENTRAL/NORTHEAST CWA...WHILE MOST WESTERN/SOUTHERN AREAS HAVE AT LEAST REACHED THE LOW-MID 70S. ALTHOUGH THE VAST MAJORITY OF THE CWA HAS REMAINED DRY THIS AFTERNOON...A FEW BRIEF SHOWERS HAVE DRIFTED ACROSS SOME CENTRAL/EASTERN COUNTIES...AND A FEW THUNDERSTORMS ARE JUST NOW STARTING TO BRUSH INTO OUR EXTREME NORTH IN THE VALLEY/GREELEY COUNTIES AREA. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA REVEAL A PRIMARY CLOSED MID LEVEL LOW OVER THE 4-CORNERS REGION...WHILE TO THE NORTH A SMALLER-SCALE CLOSED LOW/MID LEVEL VORT MAX IS SLOWLY SLIDING SOUTHEAST ALONG THE EASTERN NEB/SD BORDER AREA. FOR LATE THIS AFTERNOON INTO TONIGHT...HAVE GIVEN A BEST-STAB AT 3-HOURLY RESOLUTION POPS/WEATHER GRIDS TO BEST REFLECT WHERE THUNDERSTORM DEVELOPMENT IS MOST LIKELY. IN A VERY GENERAL SENSE...THERE ARE REALLY TWO AREAS OF INTEREST. IN THE FAR NORTHERN CWA MAINLY NORTH OF HIGHWAY 92...FORCING IS BEING PROVIDED BY THE COMBINATION OF CONVERGENCE ALONG THE WEAK SURFACE COLD FRONT...AND ALSO ALONG THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED NORTHERN NEB VORT MAX THAT WILL BE OFF INTO NORTHWEST IA BY SUNRISE THURSDAY MORNING. IN THE SOUTHERN CWA...A SMALL SCALE SHORTWAVE TROUGH KICKING OUT EASTWARD FROM THE 4-CORNERS LOW...INDUCING MOISTURE ADVECTION AND MASS CONVERGENCE EVIDENT IN THE 850 AND ESPECIALLY 700 MB LAYER. AS FOR THE EVOLUTION OF CONVECTION TONIGHT...HAVE LEANED HEAVILY ON A BLEND OF SOLUTIONS FROM SHORT-TERM MODELS SUCH AS THE HRRR/RAP/4KM- WRF-NMM. THROUGH SUNSET...REALLY NOT EXPECTING MUCH TO BE GOING ON IN THE SOUTH...WHILE A FEW STORMS...POSSIBLY WITH SMALL HAIL POTENTIAL...CONTINUE TO FLIRT WITH NORTHERN AND POSSIBLY EASTERN ZONES. AFTER 7 PM THIS EVENING...THE NORTHEASTWARD PROGRESSION OF STORMS CURRENTLY DEVELOPING OVER THE HIGH PLAINS AND SOUTHWEST KS...ALONG WITH ANY NEW DEVELOPMENT FOCUSING NEAR THE MID LEVEL FRONT OVER NORTHERN KS...SHOULD BRING INCREASING STORM CHANCES TO PRIMARILY KS ZONES...BUT POSSIBLY INTO FAR SOUTHERN NEB ZONES AS WELL. CERTAINLY A LOW-END SEVERE THREAT IS THERE...WITH THE RAP INDICATING 1000-1500 J/KG MUCAPE IN THE 850-700MB LAYER AT 03Z...IN THE PRESENCE OF MODEST 0-6KM DEEP LAYER SHEAR AROUND 30KT. PER SREF PROBABILITIES...THE MAIN WINDOW FOR POSSIBLE SEVERE MAINLY IN OUR KS ZONES SHOULD FOCUS BETWEEN 7 PM AND 1 AM...ALTHOUGH MUCH OF THE ACTIVITY MOVING IN FROM THE WEST/SOUTHWEST SHOULD BE IN AN OVERALL WEAKENING PHASE...AND THUS AGREE WITH SPC IN FOCUSING THE OFFICIAL SLIGHT RISK AREA JUST SOUTH OF OUR CWA. FARTHER NORTH INTO NEB ZONES...ITS VERY POSSIBLE THAT ONCE THE LATE AFTERNOON/EARLY EVENING CONVECTION IN THE FAR NORTH FADES AWAY...THAT THE REST OF THE NIGHT COULD BE DRY FOR NEARLY THE ENTIRE AREA. HOWEVER...AT LEAST CARRIED A SPRINKLE MENTION INTO THE NIGHT...IF NOT A SLIGHT CHANCE OF RAIN SHOWERS...TO COVER THE POSSIBILITY THAT SOMETHING COULD DEVELOP. BOTTOM LINE THOUGH...MOST OF THE ACTION TONIGHT SHOULD FOCUS IN KS ZONES. TEMP-WISE...ONLY MINOR TWEAKS TO LOWS WITH MOST AREAS HOLDING UP IN THE LOW-MID 50S. IF NOT FOR A STEADY 5-10 MPH BREEZE NORTH BREEZE BUILDING IN AFTER MIDNIGHT...WOULD BE SOMEWHAT CONCERNED ABOUT FOG DEVELOPMENT...BUT THINK FOR NOW THAT THIS BREEZE SHOULD KEEP VISIBILITY RESTRICTIONS LARGELY ABOVE THE 3-MILE RANGE...AND THUS WILL HOLD OFF FROM THE OFFICIAL FORECAST. TURNING TO THE DAYTIME PERIOD THURSDAY...THE OVERALL SYNOPTIC PICTURE INVOLVES A BIT OF A PHASING BETWEEN THE SHORTWAVE TROUGH EJECTING NORTHEAST ACROSS KS TONIGHT...AND THE ONE DEPARTING EASTWARD ACROSS IA. AT THE SURFACE...THE RESPONSE IS A CONTINUED NORTHERLY FLOW AS LOW PRESSURE MOVES EAST AND A SURFACE HIGH PUSHES DOWN FROM THE NORTH. IN FACT...NORTH WINDS THURSDAY WILL BE RATHER BREEZY WITH SUSTAINED SPEEDS GENERALLY 15-20 MPH WITH GUSTS TO AROUND 25 MPH AND LOCALLY HIGHER. TEMP-WISE...ASSUMING PRECIPITATION IS NOT MORE WIDESPREAD THAN EXPECTED...STILL LOOKING AT A DECENT DAY BUT WITH A COOLER FEEL GIVEN THE WINDS...WITH HIGHS IN MOST AREAS MID-60S...AND UPPER 60S MOST FAVORED IN SOUTHEAST ZONES. ALTHOUGH ANY THUNDERSTORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE...LINGERED AT LEAST AN ISOLATED CHANCE GENERALLY SOUTH OF A HEBRON-PHILLIPSBURG LINE. DO NOT HAVE A GREAT FEEL FOR PRECIP CHANCES DURING THE DAY...BUT WENT AHEAD AND GAVE THE ENTIRE CWA 20-30 POPS THROUGH THE ENTIRE DAY TO ACCOUNT FOR LIKELY ISOLATED-SCATTERED SHOWER DEVELOPMENT...ESPECIALLY WITH DIURNAL HEATING THE AFTERNOON. CERTAINLY NOT A RAIN-OUT BY ANY MEANS IN ANY LOCATION...BUT AT LEAST BRIEF PERIODS OF PASSING SHOWERS JUST CANNOT BE RULED OUT FOR ANYBODY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 439 PM CDT WED MAY 8 2013 THE START OF THE LONG TERM PERIOD SHOWS MODELS NOT IN TOO BAD OF AGREEMENT IN THE UPPER LEVELS...WITH THE CWA COMING UNDER INCREASINGLY NORTHWESTERLY FLOW. THE MAIN UPPER LEVEL TROUGH AXIS AFFECTING THE CWA IS EXPECTED TO HAVE SHIFTED JUST OFF TO THE SOUTHEAST BY EARLY EVENING...WHILE A BIT OF A BLOCKING PATTERN TRIES TO SET UP OVER THE WRN CONUS...WITH A CUT OFF LOW OVER THE DESERT SW AND HIGH PRESSURE SLIDING INTO THE PAC NW. THIS GENERAL PATTERN CONTINUES THROUGH THE OVERNIGHT HOURS THURSDAY NIGHT AND INTO THE DAYTIME HOURS ON FRIDAY...MODELS REMAIN IN GOOD AGREEMENT WITH THE ONGOING DRY FORECAST. AT THE SURFACE...BEHIND THE FRONTAL PASSAGE ON THURSDAY...HIGH PRESSURE IS EXPECTED TO BUILD IN...BRINGING DIMINISHING NORTH WINDS OVERNIGHT AND LIGHT NORTHEASTERLY WINDS THROUGH THE DAY ON FRIDAY. STILL COULD SEE THE POTENTIAL FOR SOME PATCHY FOG EARLY FRIDAY MORNING AS THOSE WINDS DIE OFF. HIGHS ON FRIDAY LOOK TO BE NEAR AVERAGE FOR THIS TIME OF YEAR...IN THE UPPER 60S/LOWER 70S. FRIDAY NIGHT AND SATURDAY...THE CWA IS AFFECTED BY ANOTHER UPPER LEVEL DISTURBANCE AND FRONTAL PASSAGE. MODELS REMAIN IN PRETTY GOOD AGREEMENT SHOWING AN UPPER LEVEL LOW PRESSURE SYSTEM SLIDING SOUTHEAST THROUGH CENTRAL CANADA FRIDAY NIGHT...ENDING UP NEAR THE WRN GREAT LAKES REGION BY SATURDAY AFTERNOON. THE ASSOCIATED WEAKER TROUGH AXIS IS EXPECTED TO SWING THROUGH THE PLAINS...PUSHING ALONG A SURFACE COLD FRONT. DECIDED TO INSERT A MENTION OF SOME SPRINKLES LATE FRIDAY NIGHT...THE BETTER LIFT IS WELL N/NE OF THE CWA...AND FORECAST SOUNDINGS SHOW DRIER AIR IN PLACE...BUT SOME MODELS CONTINUE TO SHOW AT LEAST SOME LIGHT QPF REACHING INTO THE NORTHERN PORTIONS OF THE CWA. THERE ARE A FEW MINOR DIFFERENCES BETWEEN MODELS IN REGARD TO THE TIMING OF THE FRONT...BUT BY 12Z SATURDAY IT IS EXPECTED TO BE NEAR THE NE/KS STATE LINE. BY MID/LATE MORNING THE FRONT CLEARS THE CWA...LEAVING A PERIOD BEHIND OF GUSTIER N/NE WINDS...WHICH WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON AS ONCE AGAIN SFC HIGH PRESSURE SETTLES INTO THE REGION. THE AIRMASS ACCOMPANYING THIS FRONTAL PASSAGE IS A COOLER ONE...AND AFTERNOON HIGHS ON SATURDAY ARE FORECAST TO GENERALLY REACH THE LOWER/MID 60S. LOOKING AT SUNDAY THROUGH THE MIDDLE OF THE WORK WEEK...THE MAIN STORY IS THE EXPECTED WARM UP IN TEMPERATURES. IN THE WAKE OF THIS LATEST UPPER LEVEL DISTURBANCE PUSHING THROUGH...BY 12Z SUNDAY A WELL AMPLIFIED PATTERN IS EXPECTED TO DEVELOP. SHARP NORTHWESTERLY FLOW LOOKS TO BE IN PLACE ACROSS THE CENTRAL PLAINS...AS LOW PRESSURE SITS NEAR THE GREAT LAKES REGION AND LEAVES THE ERN CONUS UNDER A BROAD TROUGH...WHILE TO THE WEST LOW PRESSURE IS SET UP OVER NRN MEXICO WITH A RIDGE AXIS POKING IN TO NORTH INTO THE ROCKIES. THROUGH AT LEAST THE SUN-TUES TIME FRAME...MODELS ARE IN GOOD AGREEMENT SHOWING THIS UPPER LEVEL RIDGING BECOMING MORE OF AN INFLUENCE ON THE REGION...WITH ACCOMPANYING WARMING TEMPERATURES ALOFT. FORECAST HIGHS ON SUNDAY ARE IN THE MID 60S/LOWER 70...AND BY TUESDAY WE ARE LOOKING AT THE POTENTIAL FOR MID 80S. A LITTLE MORE QUESTION ARISES FOR WEDNESDAY...AS A WEAK UPPER LEVEL DISTURBANCE BREAKS DOWN THE RIDGE A BIT. WILL CARRY A SLIGHT CHANCE POP DURING THE DAYTIME HOURS ON WEDNESDAY WITH ITS PASSAGE...BUT THE MAIN QUESTION LIES WITH THE TEMPERATURES...AND WHETHER THERE IS A NOTABLE ACCOMPANYING FRONT. STUCK WITH THE BLEND FOR NOW...BUT IF THE ECMWF VERIFIES FOR WEDNESDAY THE WHOLE CWA WILL BE IN THE 80S AGAIN VS JUST A PORTION OF THE CWA. PLENTY OF TIME TO IRON THAT OUT. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 120 PM CDT WED MAY 8 2013 THIS IS A RATHER LOW CONFIDENCE FORECAST WITH REGARD TO CEILING/VISIBILITY TRENDS...ESPECIALLY DURING THE LATTER 12 HOURS OF THE PERIOD...AS VARIOUS WEAK UPPER LEVEL DISTURBANCES PASS THROUGH THE REGION. STARTING OFF THIS AFTERNOON/EARLY EVENING...A VARIABLE LOW LEVEL STRATOCUMULUS DECK IS IN THE AREA...PROMOTING CEILINGS RANGING FROM IFR TO TO LOWER-END VFR. AS A COMPROMISE...WILL ADVERTISE MVFR CEILING FOR A FEW HOURS BEFORE LIFTING BACK INTO VFR LEVELS...ALTHOUGH THIS IS NOT CERTAIN. OTHERWISE...COULD SEE A FEW SHOWERS/WEAK THUNDERSTORMS IN THE AREA THIS AFTERNOON/EVENING...BUT COVERAGE APPEARS ISOLATED ENOUGH TO OMIT FROM TAF AT THIS TIME. TONIGHT...A PASSING SHOWER/STORM REMAINS POSSIBLE...ALTHOUGH BETTER CHANCES WILL LIKELY FOCUS 50+ MILES SOUTH OF KGRI AND WILL CONTINUE TO HOLD OFF ON A FORMAL PRECIP MENTION AT THE TERMINAL. AS BREEZES TURN NORTHERLY BEHIND A PASSING COLD FRONT...COULD SEE ANOTHER PUSH OF MVFR CEILINGS AND ALSO FOG...AND THIS HAVE BEEN ADVERTISED FROM 09Z- 14Z...WITH MVFR CEILING CONTINUING THEREAFTER BUT VISIBILITY BACK UP TO VFR. PLENTY OF FINE-TUNING WILL LIKELY BE NEEDED DURING THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...ADO AVIATION...PFANNKUCH
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 353 PM CDT WED MAY 8 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 092100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 353 PM CDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. FOR MUCH OF THE OUTLOOK AREA...THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...WITH STORM CHANCES LINGERING PAST MIDNIGHT FOR LOCATIONS GENERALLY SOUTH OF A LINE FROM GENEVA TO CAMBRIDGE NEBRASKA...INCLUDING NORTH CENTRAL KANSAS. THE OVERALL GREATEST COVERAGE OF STORMS THIS EVENING AND TONIGHT SHOULD FAVOR NORTH CENTRAL KANSAS. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT MAINLY BETWEEN 7 PM AND 1 AM IN NORTH CENTRAL KANSAS...AND POSSIBLY ADJACENT AREAS OF EXTREME SOUTH CENTRAL NEBRASKA. THE MAIN THREATS WITH ANY SEVERE STORMS WOULD BE HAIL TO AROUND THE SIZE OF QUARTERS...AND WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...A FEW NON-SEVERE THUNDERSTORMS REMAIN POSSIBLE FOR LOCATIONS MAINLY SOUTH OF A LINE FROM HEBRON NEBRASKA TO PHILLIPSBURG KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEFORE 1 AM TONIGHT...PRIMARILY IN NORTH CENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CDT WED MAY 8 2013
KSZ018-090000-
OSBORNE KS-
612 PM CDT WED MAY 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSBORNE COUNTY UNTIL
700 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF NATOMA...OR 49 MILES SOUTH OF
PHILLIPSBURG...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. QUARTER SIZE HAIL WOULD NOT BE OUT OF THE
QUESTION IF THIS STORM MAINTAINS ITS STRENGTH AS IT MOVES NORTH INTO
OSBORNE COUNTY.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NATOMA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3933 9905 3940 9903 3932 9873 3913 9884
3913 9905
TIME...MOT...LOC 2310Z 199DEG 12KT 3910 9899
HEINLEINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT WED MAY 8 2013
KSZ018-090015-
OSBORNE KS-
632 PM CDT WED MAY 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE COUNTY UNTIL 715 PM
CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWNS TO 6 MILES
SOUTHEAST OF NATOMA. THESE STORMS WERE NEARLY STATIONARY.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DOWNS...
OSBORNE...
NATOMA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3913 9904 3923 9905 3957 9865 3957 9854
3951 9849 3938 9849 3913 9878
TIME...MOT...LOC 2332Z 143DEG 1KT 3944 9857 3913 9893
HEINLEINThe Grand Island radar (KUEX), 101 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
4 hail. Local standard time, as filed.
Hail ranging in size from quarters to golf balls was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449099, 449094, 449097, 449098.